# SDR QXEA2019040800160

- Difficulty date: April 8, 2019
- Submitted: April 8, 2019
- Operation: Air carrier
- Aircraft: N408QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4050
- Aircraft time: 42,135 hours, 44,280 cycles
- System (JASC): 2710 · Aileron Control System
- Part: Actuator
- Part number: C18117AA
- Part serial: 316
- Condition: Malfunctioned
- Location: Pitch Control
- Part time: 41,464 hours, 43,614 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER START FLIGHT CONTROL CHECK ROLL CONTROL FELT MORE HEAVY THAN NORMAL. NO OBVIOUS POINTS WHERE CONTROLS HUNGUP, IT WAS FULL TRAVEL JUST A MOVE HEAVY FEEL. AIRBORN NOTICED DEFINITE HEAVIER THEN  NORMAL CONTROL FEEL IN ROLL CONTROL. HAND FLEW MOUTH OF 1 HOUR FLIGHT TO ASSESS CONDITION. APPROACH AND LANDING FELT VERY HEAVY IN ROLL CONTROL. AFTER LANDING PULLED ROLL DISCONNECT TO SEE IF A SPOILER OR AILERON ISSUE. SPOILERS (CAYOKE) FELT LIGHT AND NORMAL. AILERON (FOYOKE) FEELS EXTREMELY HEAVY. MX CONT NOTIFIED. REMOVED FROM SERVICE. PERFORMED AILERON CONTROL SYSTEM OPS CHECK IAW 27-10-00-710-801. OPS CHECK GOOD. PERFORMED AILERON TRIM SYSTEM OPS CHECK IAW 27-13-00-710-802. OPS CHECK GOOD. NO FURTHER DEFECTS. MTX CONTROL REQUEST REMOVAL OF ROLL ACTUATOR. REMOVED ROLL ACTUATOR IAW Q400 AMM 22-11-000-801. INSTALLED ROLL ACTUATOR IAW 22-11-16-400-801. PERFORMED OPS TEST OF PITCH AND ROLL ACTUATORS IAW Q400 AMM 22-11-00-710-801. OPS TEST PASS. COMPLETED FREEDOM OF MOVEMENT CHECK, ENSURED FULL TRAVEL AND VERIFIED PROPER DIRECTION OF MOVEMENT, NO DEFECTS NOTED PER GPM 9.2(FREEDOM OF MOVEMENT CHECK).
